# SDR 2003FA0000427

- Difficulty date: March 25, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Aircraft: N3784K
- Make and model: Piper PA-28-140
- Aircraft serial: 2823729
- Aircraft time: 4,580 hours
- Engine: Lyc O320E2A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 63726
- Condition: Failed
- Location: Nr 4 Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE NR 4 CYLINDER EXHAUST RISER PULLED OUT OF THE MUFFLER DURING TAKE-OFF RESULTING IN SMOKE IN THE COCKPIT.INSULATION MELTED AT THE STARTER CONTACTOR AND PLACE WHERE MAIN WIRING HARNESS PASSES THROUGH THE FIRE WALL.NO FAILURE OF THE CLAMP OR HARDWARE WAS NOTED.
